Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 79, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 19, 2020, 1:19 AM CDT for Chippewa County, Wisconsin. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2020, 1:19 AM CDT (06:19 UTC)
- Expired
- Jul 19, 2020, 1:33 AM CDT
- In force
- 14 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 121 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3128 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.5
The text
As transmitted.
774
WUUS53 KMPX 190619
SVRMPX
WIC017-190645-
/O.NEW.KMPX.SV.W.0079.200719T0619Z-200719T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
119 AM CDT Sun Jul 19 2020
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Chippewa County in west central Wisconsin...
* Until 145 AM CDT.
* At 119 AM CDT, a severe thunderstorm was located near Stanley, or
24 miles east of Eau Claire, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Stanley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4486 9102 4495 9102 4497 9092 4486 9092
TIME...MOT...LOC 0619Z 258DEG 34KT 4488 9096
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
737
WWUS53 KMPX 190633
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
133 AM CDT Sun Jul 19 2020
WIC017-190643-
/O.CAN.KMPX.SV.W.0079.000000T0000Z-200719T0645Z/
Chippewa WI-
133 AM CDT Sun Jul 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHIPPEWA COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4486 9102 4495 9102 4497 9092 4486 9092
TIME...MOT...LOC 0630Z 258DEG 34KT 4491 9077
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:59 AM CDT, 20 minutes earlier.
Area forecast discussion, Jul 19, 12:59 AM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1259 AM CDT Sun Jul 19 2020 .UPDATE...For 06Z Aviation discussion below UPDATE && .SHORT TERM...(This evening through Sunday night) Issued at 230 PM CDT Sat Jul 18 2020 Steamy conditions are found across much of southern Minnesota this afternoon in the warm sector ahead of the approaching front. Said front, along with a residual outflow boundary from nocturnal convection, are expected to be the foci for strong to severe thunderstorm redevelopment in the next few hours. Given mid/upper 70s dewpoints in the warm sector, which are contributing to MLCAPES circa 4500-5000 J/kg over west central MN, combined with effective shear values around 45 knots, supercellular storm modes are expected at onset. This will mean storms will be capable of damaging winds and very large hail, given steep H7-H5 lapse rates of 8.5 C/km. The greatest potential for tornadoes will be along the boundary. As the event evolves this evening, activity will likely congeal into an line of storms with continuing damaging wind potential. There is still some uncertainty with convective evolution over east central Minnesota, but at this point the SPC Enhanced Risk area looks to be the favored area for the storms to track between 23Z and 03Z. The shortwave trough ejecting eastward from the Dakotas will help to push the boundaries/convection east tonight, yielding a dry forecast for Sunday with some reprieve from the humidity. Expect high temps on Sunday from 80-85 degrees with dewpoints mixing into the 55-60 degree range during the afternoon under a relatively brisk northwest wind. .LONG TERM...(Monday through Saturday) Issued at 230 PM CDT Sat Jul 18 2020 Semi-zonal flow continues through much of the upcoming week, with the latter portion featuring a building mid-level ridge as a trough dips into the Pacific Northwest. This will yield near-normal temperatures through mid-week, moderating to around 10 degrees above normal from Thursday into the weekend as the ridge builds. Precipitation chances will be tied to shortwaves traversing the progressive flow, which right now look to arrive on Monday and Tuesday and Thursday through Friday. At this point the NBM- generated POPS of 30-40 percent during those time frames looked sufficient. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1250 AM CDT Sun Jul 19 2020 West/northwest will continue overnight with gusts in the 20-25 knot range develop by Sunday afternoon. Skies will be mostly clear with VFR conditions mid-morning through Sunday evening. KMSP...No Additional Concerns. /OUTLOOK FOR KMSP/ Tue...VFR. Chc TSRA/MVFR. SSE wind 5-10 kts. Wed...VFR. SW wind 5kts. Thu...VFR. Chc TSRA/MVFR. SW wind 5 to 10kts. SHORT TERM...LS LONG TERM...LS AVIATION...BPH
Hazardous weather outlook, Jul 18, 12:50 PM CDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1250 PM CDT Sat Jul 18 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191800- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1250 PM CDT Sat Jul 18 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Strong thunderstorms are expected to develop again this afternoon into the evening. There is an Enhanced Risk of severe storms for much of west central and central Minnesota into far west central Wisconsin, with a Slight Risk of severe storms across the remainder of the outlook area. The greatest severe risks are very large hail and strong wind gusts, with a small risk of a tornado as well. Heavy rainfall will also accompany the stronger storms. Heat indices this afternoon will top out from 100 to 110 degrees across much of central and southern Minnesota and west central Wisconsin. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There are occasional chances for thunderstorms Monday night through Friday. The threat for severe weather next week is low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed this afternoon and evening.
In the hours before
Local storm report, Jul 18, 10:37 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1037 PM CDT SAT JUL 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 2 NNE RICE LAKE 45.52N 91.72W
07/18/2020 M1.00 INCH BARRON WI TRAINED SPOTTER
&&
TDHLocal storm report, Jul 18, 11:20 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1120 PM CDT SAT JUL 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TORNADO 5 NNE PRESCOTT 44.82N 92.74W
07/18/2020 PIERCE WI TRAINED SPOTTER
LARGE TREES DOWN ON ROADWAY. RADAR CONFIRMED
TORNADO.
&&
BORGHOFFSpecial weather statement, Jul 19, 12:10 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1210 AM CDT Sun Jul 19 2020
WIZ027-190545-
Chippewa-
1210 AM CDT Sun Jul 19 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CHIPPEWA COUNTY...
At 1209 AM CDT, a strong thunderstorm was located 7 miles east of
Bloomer, or 14 miles north of Eau Claire, moving east at 50 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Stanley, Otter Lake, and Jim Falls.
LAT...LON 4499 9139 4514 9138 4513 9092 4498 9092
4497 9093
TIME...MOT...LOC 0509Z 268DEG 44KT 4506 9134Special weather statement, Jul 19, 12:13 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1213 AM CDT Sun Jul 19 2020
WIZ028-190600-
Eau Claire-
1213 AM CDT Sun Jul 19 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN EAU CLAIRE COUNTY...
At 1213 AM CDT, a strong thunderstorm was located over Fall Creek, or
12 miles southeast of Eau Claire, moving east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Augusta, Fall Creek, Ludington, Foster, Brackett, Lake Eau Claire
County Park and Allen.
This includes Interstate 94 in Wisconsin between mile markers 74 and
82.
LAT...LON 4464 9138 4485 9138 4486 9137 4486 9092
4468 9091 4462 9092
TIME...MOT...LOC 0513Z 269DEG 26KT 4474 9126Special weather statement, Jul 19, 1:03 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
103 AM CDT Sun Jul 19 2020
WIZ028-190630-
Eau Claire-
103 AM CDT Sun Jul 19 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAU CLAIRE
COUNTY...
At 103 AM CDT, a strong thunderstorm was located over Price, or 19
miles northeast of Whitehall, moving east at 40 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Augusta and Fairchild.
LAT...LON 4460 9120 4466 9122 4471 9093 4470 9092
4460 9092
TIME...MOT...LOC 0603Z 262DEG 35KT 4460 9107Special weather statement, Jul 19, 1:13 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
113 AM CDT Sun Jul 19 2020
WIZ027-190630-
Chippewa-
113 AM CDT Sun Jul 19 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA COUNTY...
At 113 AM CDT, a strong thunderstorm was located near Boyd, or 20
miles east of Eau Claire, moving east at 40 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Stanley and Boyd.
LAT...LON 4486 9113 4493 9112 4498 9093 4488 9092
4486 9092
TIME...MOT...LOC 0613Z 259DEG 34KT 4487 9103The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:07 PM CDT | Special Weather Statement | MPX | Polk | 38 min |
| Jul 18, 9:53 PM CDT | Tornado Warning | MPX | Pierce, Saint Croix | 37 min |
| Jul 18, 10:29 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 31 min |
| Jul 19, 12:10 AM CDT | Special Weather Statement | MPX | Chippewa | 35 min |
| Jul 19, 12:13 AM CDT | Special Weather Statement | MPX | Eau Claire | 47 min |
| Jul 19, 12:35 AM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 13 min |
| Jul 19, 1:03 AM CDT | Special Weather Statement | MPX | Eau Claire | 27 min |
| Jul 19, 1:13 AM CDT | Special Weather Statement | MPX | Chippewa | 17 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.